Thunderstorm Wind, Boone
- When
- June 1, 1:07 AM EST
- Where
- Boone County, 2.98 mi ENE of Ulen
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Amateur Radio
- Coordinates
- 40.090, -86.420
A 72 mph thunderstorm wind gust was measured in this location.
June got off to a stormy start right away as a weakening squall line moved across the western part of central Indiana during the early morning of the 1st, producing sporadic wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
June got off to a stormy start right away as a weakening squall line moved across the western part of central Indiana during the early morning of the 1st, producing sporadic wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at May 31, 11:32 PM EST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1232 AM EDT SAT JUN 1 2013 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 353 PM EDT FRI MAY 31 2013 SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL IMPACT CENTRAL INDIANA AS A SLOW MOVING COLD FRONT APPROACHES. THE FRONT WILL MOVE THROUGH THE REGION SATURDAY NIGHT WITH COOLER AND MUCH DRIER AIR SPREADING IN WITH HIGH PRESSURE FOR THE FIRST HALF OF THE WORK WEEK. CHANCES FOR THUNDERSTORMS WILL RETURN THURSDAY AND FRIDAY AS A COLD FRONT MOVES INTO THE REGION. && .NEAR TERM /REST OF TONIGHT/... ISSUED AT 1010 PM EDT FRI MAY 31 2013 A FEW THUNDERSTORMS WILL BRUSH NORTHERN CARROLL AND POSSIBLY HOWARD COUNTY IN THE NEXT HOUR. OTHERWISE...THERE WILL BE A TEMPORARY LULL IN THUNDERSTORMS ACROSS OUR REGION UNTIL AREA OF STRONG STORMS OVER WESTERN ILLINOIS AND MISSOURI MOVE INTO WESTERN INDIANA BY 06Z. THERE MAY BE SEVERAL HOURS OF SEVERE STORMS OVER WESTERN HALF OF OUR REGION...THEN SEVERE THREAT WILL LESSEN AS STORMS MOVE INTO LESS UNSTABLE AIR FARTHER EAST. OF MORE CONCERN WILL BE HEAVY RAIN THREAT AS THUNDERSTORMS TRAIN ACROSS EAST CENTRAL MISSOURI...SOUTHERN ILLINOIS INTO SOUTHWEST PORTIONS OF OUR REGION. QPF AMOUNTS OF ONE TO TWO INCHES POSSIBLE IN SOME AREAS WITH MORE RAIN OCCURRING SATURDAY. DID NOT MAKE ANY CHANGES TO FLASH FLOOD WATCH...BUT IT MAY NEED TO BE EXPANDED IN NEXT FORECAST PACKAGE. ONLY MINOR CHANGES MADE TO TEMPERATURES. && .SHORT TERM /SATURDAY THROUGH MONDAY/... ISSUED AT 353 PM EDT FRI MAY 31 2013 FORECAST CHALLENGES REMAIN ON HEAVY RAIN AND SEVERE WEATHER POTENTIAL THROUGH SATURDAY NIGHT AS THE COLD FRONT TRACKS SLOWLY THROUGH THE REGION. POTENTIAL FOR A SCENARIO SIMILAR TO THIS MORNING TO PLAY OUT SATURDAY MORNING AS REGION MAY RESIDE UNDERNEATH A THICK CLOUD CANOPY WITHIN A STABLE ENVIRONMENT IN WAKE OF OVERNIGHT CONVECTION. THAT PRESENTS CHALLENGES ONCE AGAIN AS TO WHETHER ANY SUBSTANTIAL HEATING CAN TAKE PLACE THROUGHOUT THE DAY AND ULTIMATELY HOW UNSTABLE THE AIRMASS CAN GET BY AFTERNOON. THE UPPER LEVEL DYNAMICS ARE ARGUABLY BETTER WITH CENTRAL INDIANA REMAINING IN THE RIGHT REAR QUAD OF THE 100KT UPPER JET WITH UPPER DIFFLUENCE AHEAD OF THE WAVE ALOFT ENHANCING CONVECTIVE DEVELOPMENT. ADDITIONALLY...LOW LEVEL JET WILL PERSIST ACROSS THE REGION ALL DAY WITH PRECIP WATER VALUES REMAINING ABOVE 1.50-1.75 IN. THE QUESTION MARK AGAIN IS WHETHER INSTABILITY WILL BE HAMPERED BASED ON CLOUD COVER AND ADDITIONAL CONVECTIVE DEVELOPMENT AS THE DAY PROGRESSES. WHILE ISOLATED DAMAGING WINDS FROM STORMS CANNOT BE RULED OUT...CONFIDENCE REMAINS LOW IN A LARGER SCALE SEVERE WEATHER EVENT SATURDAY AFTERNOON AND EVENING BASED ON FACTORS MENTIONED ABOVE. AT THIS POINT...CONCERN IS ONCE AGAIN GREATER TOWARDS HEAVY RAINFALL WITH DEEP MOISTURE REMAINING AND THE PRESENCE OF THE LOW LEVEL JET AND SUBSEQUENT CONVERGENCE THROUGH THE BOUNDARY LAYER. COULD EASILY SEE REPEATED ROUNDS OF STORMS THROUGHOUT THE DAY OR POSSIBLY ANOTHER MCS LATER IN THE AFTERNOON AND EVENING AS THE UPPER LEVEL SUPPORT MOVES IN FROM THE WEST. THE POTENTIAL FOR ANOTHER 1-2 INCHES OF RAINFALL IS POSSIBLE INTO SATURDAY EVENING. DEPENDING ON HOW THE CONVECTIVE PATTERN EVOLVES TONIGHT AND INTO SATURDAY...THE FLASH FLOOD WATCH MAY NEED TO BE EXPANDED FURTHER EAST ACROSS THE FORECAST AREA. MODEL GUIDANCE CONSISTENT IN BRINGING THE UPPER TROUGH AXIS AND COLD FRONT ACROSS THE REGION LATE SATURDAY NIGHT WITH WIDESPREAD RAINFALL SHIFTING EAST. HAVE HELD ONTO SLIGHT CHANCE POPS SUNDAY AS A WEAK SHORTWAVE ALOFT MOVES ACROSS THE OHIO VALLEY AND INTERACTS WITH THE COLD POOL IN WAKE OF THE FRONTAL PASSAGE. EXPECT JUST ISOLATED SHOWERS AS MODEL SOUNDINGS SHOW LIMITED INSTABILITY. REMAINDER OF THE SHORT TERM WILL BE QUIET AS A LARGE AREA OF HIGH PRESSURE BUILDS IN WITH COOLER AND MUCH DRIER AIR. TEMPS...WITH THE EXPECTATION OF CLOUD COVER AND WIDESPREAD PRECIP COVERAGE ON SATURDAY...FELT MAVMOS GUIDANCE TOO WARM WITH TEMPS IN THE MID 80S. UNDERCUT BY SEVERAL DEGREES AND KEEPING MUCH OF THE FORECAST AREA IN THE 70S. COOLER AIR EXPANDS INTO THE REGION SUNDAY AND MONDAY WITH TEMPS FALLING BACK INTO THE UPPER 60S/LOWER 70S BY MONDAY. MOS LOOKED REASONABLE FOR OVERNIGHT LOWS. COULD SEE SOME UPPER 40S IN RURAL LOCALES NORTH OF INDY METRO MONDAY MORNING. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... ISSUED AT 256 PM EDT FRI MAY 31 2013 FAIRLY QUIET START TO THE LONG TERM PERIOD WITH BROAD SURFACE HIGH PRESSURE OVER THE AREA. AN UPPER LEVEL SYSTEM WILL PUSH ACROSS THE NORTHERN PLAINS...AND MAY BRING SOME THUNDERSTORMS TO THE AREA BEGINNING AS EARLY AS WEDNESDAY NIGHT...WITH CHANCES INCREASING TOWARD THE END OF THE WEEK. ALLBLEND HANDLED THIS WELL AND REQUIRED FEW TWEAKS. INITIALIZED TEMPERATURES WERE FAIRLY CLOSE...AGAIN WITH ONLY A FEW MINOR TWEAKS REQUIRED. SHOULD SEE A SLIGHT WARMING TREND THROUGH THE WEEK...WITH TEMPERATURES IN THE 80S MAKING A RETURN TO THE AREA LATE IN THE WEEK. && .AVIATION /DISCUSSION FOR 010600Z TAF ISSUANCE/... ISSUED AT 1232 AM EDT SAT JUN 1 2013 SEVERE SQUALL LINE ACROSS EAST CENTRAL ILLINOIS WAS MOVING IN EXCESS OF 60 MPH LATE THIS EVENING AND SHOULD BE THROUGH LAF AND HUF BY ISSUANCE TIME AND VERY NEAR IND AND BMG AT 06Z. EXPECT TO SEE WIND GUSTS TO 45 KNOTS OR MORE FROM THE WEST AND TEMPO IFR CONDITIONS THERE AS THE LINE PASSES THROUGH. RESIDUAL THUNDER SHOULD CONTINUE FOR A COUPLE OF HOURS. THEN....NEXT BEST CHANCE OF WIDESPREAD THUNDERSTORMS WILL THIS AFTERNOON AND EVENING...ALTHOUGH WILL NOT RULE OUT SOME MORE MORNING STORMS. COLD FRONT SHOULD REACH LAF AND HUF AROUND 04Z SUNDAY AND IND AND BMG AROUND 06Z SUNDAY WITH WINDS SHIFTING TO THE WEST AND REMAINING NEAR 15 KNOTS WITH GUSTS TO NEAR 20 KNOTS. ANY BREAKS IN THE CLOUD COVER THIS AFTERNOON WILL LEAD TO QUICKLY DEVELOPING MVFR OR WORSE CEILING. && .IND WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH MIDNIGHT THROUGH SUNDAY MORNING FOR INZ028-029-035-036-043>045-051>053-060-061-067>069. && SYNOPSIS...RYAN NEAR TERM...JH SHORT TERM...RYAN LONG TERM....NIELD AVIATION...MK VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 742 PM EDT FRI MAY 31 2013 INZ021-030-031-037>042-046>049-054>057-062>065-070>072-011100- CARROLL-CLINTON-HOWARD-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE- RANDOLPH-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY- RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-LAWRENCE-JACKSON-JENNINGS- 742 PM EDT FRI MAY 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: THUNDERSTORMS POSSIBLE...SOME COULD BE SEVERE WITH TORRENTIAL RAINFALL. HAZARDS: LIGHTNING...DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...AND TORRENTIAL DOWNPOURS. TIMING: THUNDERSTORMS ARE POSSIBLE ANY TIME. BEST CHANCES FOR SEVERE STORMS WILL EXIST AFTER MIDNIGHT AND INTO THE OVERNIGHT. DISCUSSION: SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED LATER TONIGHT AS UPPER LEVEL WEATHER SYSTEMS MOVE THROUGH. SOME SEVERE STORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE AT TIMES SATURDAY INTO SUNDAY...AND AGAIN WEDNESDAY NIGHT AND THURSDAY. SOME STORMS COULD BE SEVERE SATURDAY AND SATURDAY NIGHT. THE MAIN THREATS WILL BE DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...HEAVY RAINFALL...AND ISOLATED TORNADOES. DISCUSSION: AN UPPER LEVEL LOW AND ASSOCIATED COLD FRONT WILL TRIGGER THUNDERSTORMS ACROSS CENTRAL INDIANA FROM SATURDAY INTO SUNDAY. THERE COULD BE A FEW ROUNDS OF SEVERE WEATHER ON SATURDAY AND SATURDAY NIGHT ALONG AND AHEAD OF THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TONIGHT INTO SATURDAY NIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028-029-035-036-043>045-051>053-060-061-067>069-011100- WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-PUTNAM- VIGO-CLAY-OWEN-SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN- 742 PM EDT FRI MAY 31 2013 ...FLASH FLOOD WATCH MIDNIGHT TONIGHT THROUGH SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: THUNDERSTORMS POSSIBLE...SOME COULD BE SEVERE WITH TORRENTIAL RAINFALL. A FLASH FLOOD WATCH IS IN EFFECT AFTER MIDNIGHT. HAZARDS: LIGHTNING...DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOW LAND FLOODING. TIMING: THUNDERSTORMS ARE POSSIBLE ANY TIME. BEST CHANCES FOR SEVERE STORMS WILL EXIST AFTER MIDNIGHT AND INTO THE OVERNIGHT. DISCUSSION: SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED LATE TONIGHT AS UPPER LEVEL WEATHER SYSTEMS MOVE THROUGH. SOME SEVERE STORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE AT TIMES SATURDAY INTO SUNDAY...AND AGAIN WEDNESDAY NIGHT AND THURSDAY. SOME STORMS COULD BE SEVERE SATURDAY AND SATURDAY NIGHT. THE MAIN THREATS WILL BE DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...HEAVY RAINFALL...AND ISOLATED TORNADOES. A FLASH FLOOD WATCH IS IN EFFECT SATURDAY AND SATURDAY NIGHT. DISCUSSION: AN UPPER LEVEL LOW AND ASSOCIATED COLD FRONT WILL TRIGGER THUNDERSTORMS ACROSS CENTRAL INDIANA FROM SATURDAY INTO SUNDAY. THERE COULD BE A FEW ROUNDS OF SEVERE WEATHER ON SATURDAY AND SATURDAY NIGHT ALONG AND AHEAD OF THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TONIGHT INTO SATURDAY NIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
957 PM EDT FRI MAY 31 2013
INZ021-010230-
CARROLL-
957 PM EDT FRI MAY 31 2013
...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN CARROLL COUNTY UNTIL
1030 PM EDT...
AT 954 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF MONTICELLO...MOVING EAST AT
35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHERN CARROLL COUNTY.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4073 8652 4070 8652 4070 8645 4069 8644
4062 8677 4067 8677 4067 8676 4068 8676
4074 8676 4074 8675
TIME...MOT...LOC 0157Z 254DEG 30KT 4070 8666
CPThe Indianapolis radar (KIND), 44 km away, was scanning. The volume nearest the first event began at 06:07 UTC.
4 thunderstorm wind. Local standard time, as filed.
A 72 mph thunderstorm wind gust was measured in this location.
A 60 mph thunderstorm wind gust was estimated in this location. Some small hail was also observed.
A tree was blown down onto Highway 57 and County Road 350 East, north of Plainville, due to damaging thunderstorm wind gusts.
An estimated 60 mph thunderstorm wind gust was observed in this location.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2013Every state in 2013This day in weather historyWarnings in Indiana, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 463803, 463804, 463808, 463827.